MAUDE Adverse Event Report: Terumo Philippines Corporation SurGuard3 Safety Hypodermic Needle; NEEDLE, HYPODERMIC, SINGLE LUMEN

Terumo Philippines Corporation SurGuard3 Safety Hypodermic Needle; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Terumo received the following information: it was reported that the needle detached from the cartridge when slight pressure was applied to the safety cap.The needle fell off the cartridge and onto the floor before the safety cap could fully enclose the needle.Additional information was received on (b)(6) 2025: the reporter screwed the needle onto the barrel, pinched the patient's skin, and administered the medication as intended.After the injection, while attempting to engage the safety cap by pressing it against a bench with minimal force, the needle detached from the device and fell to the floor.The needle did not detach during administration; it detached during activation of the safety cap.There was no patient harm reported.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.B3: date of event: requested, unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: unknown.E1: establishment address: unknown.E3: occupation: indivior quality record coordinator.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.The retention samples were visually inspected and confirmed to be free of any damage or molding-related defects that could lead to the complaint.There was no issued nonconformity report related to human error during the production lot.There are no nonconformities in the assembled needle lot supplied during lot production.Our molding machine and needle assembly machine run under validated parameters using an automated machine.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.An initial product inspection check (ipic) is being performed during the molding process during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects on the hub that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the hub is in good condition.Visual in-process inspection was conducted during needle assembly, sg assembly, and the boxing process.Part of the check items is the condition of the assembled product, including damaged parts that will affect the product's function.Before shipment, we have an outgoing inspection to check the overall condition of the product.Our needles comply with iso 80369-7, wherein they pass the dimensional and functional performance requirements.The product's instructions for use (ifu) provides detailed instructions for using the sg3 safety needle device, including warnings and precautions step 1 of the instruction for use for sg3 safety needle indicates tightening of the syringe to the needle before use.The hub is manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two fiscal years to the present, we have received a total of 9 adverse event out of 42 complaints.The cause of these complaints was not identified as being related to our product or the manufacturing process.Retention samples of 19g were simulated.The samples were activated using three methods: finger, thumb, and hard surface activation.The safety sheath was successfully activated on the samples; no detachment of the hub from the syringe, and no irregularities or bending of the cannula were encountered.The cannula was captured under the sheath tooth.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot history file showed no non-conformity or any related troubles that would affect the product quality.We were also unable to confirm the device failure since the actual sample was not returned for evaluation.Instead, the retention samples were simulated, wherein no irregularities or detachment of the hub from the syringe were encountered during the activation.The retention samples were visually inspected and confirmed to be free from any molding defects that could lead to the complaint.Our needles comply with iso 80369-7, wherein it passed the functional and performance requirements.We have routine inspections to check the overall condition of the products.We recommend following the instructions for use (ifu) of the sg3 safety needle, ensuring that the needle is securely tightened until resistance is felt before use.This reported event has been deemed reportable based on an internal review and reassessment performed on (b)(6)2026.It has been found that this event was initially considered not reportable; however, after internal review and reassessment this event is currently being deemed a reportable event.Terumo medical corporation (tmc) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
SurGuard3 Safety Hypodermic Needle
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
Terumo Philippines Corporation
124 east main avenue
laguna technopark
biñan laguna, 4024
RP  4024
Manufacturer (Section G)
Terumo Philippines Corporation
124 east main avenue
laguna technopark
biñan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
+1(949)989-0491
MDR Report Key50479180
Report Number3003902955-2026-00087
Device Sequence Number16051293
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715(17)280630(10)230722C
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Catalogue NumberN/A
Device Lot Number230722C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown